Alert archive / Louisiana / Tornado Warnings in 2020
Tornado Warning 17, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at May 8, 2020, 1:36 PM CDT for Beauregard Parish, Vernon Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2020, 1:36 PM CDT (18:36 UTC)
- Expired
- May 8, 2020, 2:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Beauregard Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 31 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WFUS54 KLCH 081836
TORLCH
LAC011-115-081900-
/O.NEW.KLCH.TO.W.0017.200508T1836Z-200508T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
136 PM CDT Fri May 8 2020
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northeastern Beauregard Parish in southwestern Louisiana...
South central Vernon Parish in west central Louisiana...
* Until 200 PM CDT.
* At 136 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sugartown, moving southeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Sugartown around 155 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3092 9295 3089 9297 3088 9298 3080 9298
3077 9299 3088 9315 3095 9310
TIME...MOT...LOC 1836Z 309DEG 17KT 3090 9308
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
K. KuyperWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 8, 12:13 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 8, 12:13 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1213 PM CDT Fri May 8 2020
.DISCUSSION...
18Z TAFS.
&&
.AVIATION...
Line of thunderstorms along the cold front just entering the CWA
this afternoon, will be across AEX within the hour. For this,
continuing VCTS at all sites, with the best chances of TSRA for
the next couple of hours, and roughly by 20z for BPT/LCH and 21z
for LFT/ARA. Ahead of the front, SW winds 14-16 kts with gusts 25
kts, and NW winds expected behind the front with similar wind
speeds.
&&
.PREV DISCUSSION... /issued 928 AM CDT Fri May 8 2020/
UPDATE...Winds continue over 20 mph along the coastal areas this
morning, however as the front enters from the north speeds will
decrease. Extended the wind adv through another couple of hours
and into areas around Vermilion Bay.
In the coastal waters speeds will continue to decrease as well,
however an SCEC was issued through 18Z. Tide level peaked around
3.5 MLLW at high tide, but are decreasing along the coast. No
advisory is anticipated as winds should hold levels down for the
second high tide of the day.
Otherwise, showers and storms are moving in from Northeast Texas
and North Louisiana as anticipated, and no other changes are
needed at this time.
PREV DISCUSSION... /issued 637 AM CDT Fri May 8 2020/
DISCUSSION...
For the 08/12Z TAF Issuance.
AVIATION...
A MCS moving southeast into northern Louisiana is expected to
begin to weaken, however may bring some shower activity to the
KAEX terminal through 08/14Z. A surface low pressure system over
north central Texas will deepen and move eastward today and
tonight. Breezy south winds ahead of this low will bring in moist
and unstable air. With daytime heating, along with left over
convective outflow boundary pushing into the forecast area, and
eventually a cold front, showers and thunderstorms will re-
intensify by 08/18Z across central Louisiana with a potential
squall line feature heading south across the terminals between
08/19Z to 09/00Z.
Breezy north winds will then develop by 09/00Z at terminals behind
the cold front, with a few showers lingering for the southern
terminals until 09/06Z.
Rua
PREV DISCUSSION... /issued 410 AM CDT Fri May 8 2020/
DISCUSSION...
Short Term [Today and Tonight]
This morning's satellite and radar imagery shows an MCS ongoing
across the Red River Valley. This MCS is expected to continue
progressing southeastward through this morning along and south of
a surface warm front and ahead of a surface cold front. The MCS
may weaken somewhat as it moves southeastward through northeast
Texas where warmer mid-level temperatures are resulting in a less
favorable environment for severe convection. Most of the latest
CAM guidance has the remnants of the MCS and surface cold front
approaching Central Louisiana and northern portions of the CWA
around 11 AM.
Southerly winds this morning have been advecting richer low level
moisture from the Gulf of Mexico into the region with dewpoints
steadily increasing through the night. While low level cloud cover
can be noted across much of the CWA in the GOES-16 microsphysics
RGB, mixing during the morning hours should allow for at least
some breaks in the clouds and insolation to contribute to
destabilization of the atmosphere. Moderate conditional
instability is forecast to develop across the CWA with MLCAPE of
1500-2500 J/kg by this afternoon. This conditional instability in
conjunction with 0-6 km bulk shear of 35-50 knots will be
supportive of organized convection. Therefore, in addition to the
potential for the MCS or its remnants to re-intensify, there will
also be the potential for new convective initiation as the cold
front enters the CWA this afternoon. Any discrete cells that do
develop will have the potential to be supercellular in nature.
However, westerly deep layer shear vectors will be aligned roughly
parallel to the orientation of the cold front should support the
upscale growth of convection into a more line as the afternoon
progresses. SPC currently has most of the area highlighted with a
Slight Risk for severe thunderstorms. However, it should be noted
that the latest Day 1 convective outlook mentioned the potential
for portions of the Slight Risk to be upgraded.
Forecast soundings continue to indicate mid-level lapse rates of
7-8 C/km will result in modest parcel buoyancy through the hail
growth layer which in combination with cloud layer shear in excess
of 40 knots will support a threat for large hail. Forecast also
exhibit effective helicity of 150+ m2/s2 which will support a
threat for damaging winds and possibly a few tornadoes. While all
severe weather hazards will be possible Friday, the primary
threats should be damaging winds and large hail. The severe
weather threat is expected to end this evening as the cold front
and its associated convection move offshore.
Long Term [Saturday through Thursday]
The first half of the long term period will primarily feature a
longwave trough over the eastern two-thirds of the CONUS with
embedded shortwaves rotating around the base. An area of surface
high pressure originating from northern Canada will build into the
Lower Mississippi River Valley Saturday and remain over the
region into early next week. 850 hPa temperature anomalies
associated with this continental polar airmass are forecast to
range from -1 to -2 sigma into early next week. High temperatures
on Saturday are expected to only reach the lower 70s (a good 10
degrees below normal), while overnight lows Sunday morning are
expected to fall into the upper 40s north to lower 50s south. Dry
weather will prevail into the early part of the week with
temperatures warming only slightly, but staying near normal values
with highs in the low 80s and lows in the 60s.
By the middle of next week, the upper level height pattern across
the CONUS will begin to shift as a trough digs into the Desert
Southwest. Southwesterly flow over the Central Plains downstream
of the trough axis will support lee cyclogenesis and return flow
developing at the surface. The combination of increasing PWATs and
upper level support for ascent over the region will result in
chances for precipitation returning beyond Wednesday. Temperatures
will also begin to slowly increase back towards near to slightly
above normal for the middle of May.
MARINE...
Strong and gusty southeast winds are expected to continue through
mid-morning and Small Craft Advisories remain in effect until then.
Winds and seas are expected to briefly relax during the afternoon
hours ahead of an approaching cold front. The cold front is
expected to move through the coastal waters this evening
accompanied by a line of showers and thunderstorms, some of which
could be strong to severe. Stronger offshore flow will develop
behind the front and another round of Small Craft Advisories will
be needed tonight into Saturday. High pressure will then build
into the Lower Mississippi River Valley and result in weaker
offshore flow and decreasing seas for the second half of the
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 49 70 47 77 / 10 0 0 0
LCH 54 72 53 80 / 60 0 10 0
LFT 54 72 53 79 / 70 10 10 0
BPT 57 72 55 79 / 40 0 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ450-452-455-470-472-475.
Small Craft Exercise Caution until 1 PM CDT this afternoon for
GMZ430-432-435.
&&
AVIATION...08Hazardous weather outlook, May 8, 4:59 AM CDT, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 459 AM CDT Fri May 8 2020 LAZ027>033-041>045-053>055-TXZ180-201-216-259>262-091000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Iberia- St. Mary-Lower St. Martin-Tyler-Hardin-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 459 AM CDT Fri May 8 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Scattered severe thunderstorms are possible from mid morning through this evening. Damaging winds, large hail, and tornadoes will all be possible with these thunderstorms. While the threat for severe weather is expected to this evening, there will be a chance for thunderstorms through midnight for areas south of Interstate 10. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the National Weather Service while following local, state, and CDC guidelines. LAZ052-073-074-TXZ215-091000- Vermilion-West Cameron-East Cameron-Jefferson- 459 AM CDT Fri May 8 2020 This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Scattered severe thunderstorms are possible from mid morning through this evening. Damaging winds, large hail, and tornadoes will all be possible with these thunderstorms. While the threat for severe weather is expected to this evening, there will be a chance for thunderstorms through midnight for areas south of Interstate 10. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the National Weather Service while following local, state, and CDC guidelines. GMZ450-452-455-470-472-475-091000- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 459 AM CDT Fri May 8 2020 This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Scattered severe thunderstorms are possible this afternoon and tonight as a cold front moves through the coastal waters. Damaging winds, large hail, and waterspouts will all be possible with these thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Small Craft Advisory conditions will continue through Saturday afternoon before beginning to gradually improve. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-432-435-091000- Sabine Lake-Calcasieu Lake-Vermilion Bay- 459 AM CDT Fri May 8 2020 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Scattered severe thunderstorms are possible this afternoon and tonight as a cold front moves through the coastal waters. Damaging winds, large hail, and waterspouts will all be possible with these thunderstorms. Strong winds will develop behind the cold front and another Small Craft Advisory will be needed this evening and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Small Craft Advisory conditions will continue through Saturday afternoon before beginning to gradually improve. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, May 8, 9:44 AM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
944 AM CDT Fri May 8 2020
LAZ028-029-081530-
Avoyelles LA-Rapides LA-
944 AM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RAPIDES AND NORTHWESTERN
AVOYELLES PARISHES UNTIL 1030 AM CDT...
At 944 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Olla to 8 miles northeast of Colfax to 11
miles north of Hutton. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Alexandria, Pineville, Boyce, Alexandria International Airport,
Effie, Lena, Ball, Colfax, Tioga, Timber Trails, Esler Regional
Airport, Flatwoods, Otis, Kingsville, Poland, Kolin, Ruby, Holloway,
Deville and Libuse.
LAT...LON 3150 9268 3147 9271 3145 9268 3140 9269
3139 9266 3148 9219 3147 9216 3141 9215
3136 9208 3133 9208 3134 9203 3132 9200
3128 9202 3125 9200 3126 9195 3130 9193
3128 9187 3107 9250 3135 9295 3152 9272
TIME...MOT...LOC 1444Z 290DEG 39KT 3195 9227 3162 9263 3149 9304
TinglerSpecial weather statement, May 8, 10:29 AM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1029 AM CDT Fri May 8 2020
LAZ027>029-032-081645-
Avoyelles LA-Evangeline LA-Vernon LA-Rapides LA-
1029 AM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...NORTHEASTERN
EVANGELINE...AVOYELLES AND NORTHEASTERN VERNON PARISHES UNTIL 1145 AM
CDT...
At 1028 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clifton to near Alexandria to near Mayna
to near Wildsville. Movement was east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Pineville, Marksville, Bunkie, Simmesport, Glenmora,
Boyce, Moreauville, Cheneyville, Turkey Creek, Hineston, Lena,
Bordelonville, Alexandria International Airport, Effie, Ball,
Cottonport, Colfax, Mansura and Lecompte.
LAT...LON 3150 9268 3145 9271 3139 9266 3147 9216
3133 9208 3132 9200 3122 9199 3123 9192
3127 9195 3130 9191 3119 9168 3114 9172
3105 9172 3097 9181 3085 9182 3085 9215
3094 9283 3136 9306 3135 9295 3152 9272
TIME...MOT...LOC 1528Z 287DEG 45KT 3130 9291 3130 9250 3146 9190 3163
9174
LandreneauSpecial weather statement, May 8, 11:57 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1157 AM CDT Fri May 8 2020
LAZ027>029-081815-
Avoyelles LA-Vernon LA-Rapides LA-
1157 AM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...NORTHWESTERN AVOYELLES
AND VERNON PARISHES UNTIL 115 PM CDT...
At 1156 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walters to near Hutton to 9 miles
northwest of Toledo Bend Dam. Movement was east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Pineville, Leesville, Marksville, Rosepine, Glenmora,
Boyce, Anacoco, Hineston, Fort Polk, Alexandria International
Airport, Slagle, Effie, Pitkin, Ball, New Llano, Lecompte, Hornbeck,
Tioga and Hutton.
LAT...LON 3147 9271 3145 9271 3139 9265 3148 9219
3133 9208 3132 9200 3122 9199 3123 9192
3130 9191 3125 9182 3090 9260 3088 9357
3093 9353 3101 9357 3103 9351 3109 9356
3124 9356 3135 9340 3135 9295 3149 9270
TIME...MOT...LOC 1656Z 286DEG 27KT 3150 9204 3137 9301 3128 9367
LandreneauSpecial weather statement, May 8, 12:21 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1221 PM CDT Fri May 8 2020
TXZ180-259-260-081830-
Northern Newton TX-Northern Jasper TX-Tyler TX-
1221 PM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR TYLER...NORTHERN NEWTON AND
NORTHERN JASPER COUNTIES UNTIL 130 PM CDT...
At 1220 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Chester to 7 miles northwest
of Toledo Bend Dam. Movement was southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Jasper, Woodville, Newton, Colmesneil, Chester, Rockland, Warren,
Town Bluff, Toledo Bend Dam, Ebenezer, Burkeville, Browndell,
Mayflower, Spurger, Harrisburg, Stringtown, Farrsville, Magnolia
Springs, Mt. Union and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3102 9465 3106 9456 3103 9447 3111 9406
3116 9391 3118 9353 3115 9355 3111 9354
3109 9356 3107 9353 3103 9351 3100 9358
3097 9357 3096 9353 3093 9353 3088 9357
3083 9355 3078 9358 3058 9456 3099 9466
TIME...MOT...LOC 1720Z 310DEG 28KT 3104 9456 3126 9364
LandreneauSpecial weather statement, May 8, 1:25 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
125 PM CDT Fri May 8 2020
LAZ027>029-081945-
Avoyelles LA-Vernon LA-Rapides LA-
125 PM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...AVOYELLES AND EASTERN
VERNON PARISHES UNTIL 245 PM CDT...
At 124 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lettsworth to near Fullerton. Movement was
east at 90 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Pineville, Marksville, Bunkie, Simmesport, Glenmora,
Boyce, Moreauville, Cheneyville, Hineston, Lena, Bordelonville, Fort
Polk, Alexandria International Airport, Slagle, Effie, Pitkin, Ball,
Cottonport and Mansura.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3139 9266 3147 9216 3133 9208 3132 9200
3122 9199 3123 9192 3128 9195 3130 9191
3119 9168 3105 9172 3097 9181 3085 9182
3085 9224 3096 9228 3100 9238 3089 9251
3088 9323 3137 9323 3135 9295 3152 9272
TIME...MOT...LOC 1824Z 287DEG 78KT 3100 9167 3104 9292
LandreneauSpecial weather statement, May 8, 1:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
136 PM CDT Fri May 8 2020
LAZ027-030-TXZ180-201-259>262-081945-
Beauregard LA-Vernon LA-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
136 PM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES...SOUTHEASTERN TYLER...CENTRAL NEWTON...
NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL 245 PM
CDT...
At 136 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rosepine to 6 miles south of Newton to
near Warren. Movement was southeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
De Ridder, Leesville, Woodville, Newton, Kirbyville, Rosepine,
Merryville, Singer, Warren, Town Bluff, Call, Fred, Fields, Bon Weir,
Burkeville, Fort Polk, New Llano, Trout Creek, Bivens and Spurger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Louisiana...and southeastern Texas.
LAT...LON 3051 9324 3042 9441 3079 9446 3090 9389
3123 9323
TIME...MOT...LOC 1836Z 301DEG 27KT 3097 9323 3076 9379 3066 9444
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:09 PM CDT | Wind Advisory | LCH | Cameron | 11 hr |
| May 8, 9:23 AM CDT | Wind Advisory | LCH | Cameron | 97 min |
| May 8, 9:44 AM CDT | Special Weather Statement | LCH | Rapides | 46 min |
| May 8, 10:29 AM CDT | Special Weather Statement | LCH | Avoyelles, Rapides | 76 min |
| May 8, 11:57 AM CDT | Special Weather Statement | LCH | Rapides, Vernon | 78 min |
| May 8, 1:04 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 56 min |
| May 8, 1:25 PM CDT | Special Weather Statement | LCH | Avoyelles, Rapides, Vernon | 80 min |
| May 8, 1:27 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 63 min |
| May 8, 1:36 PM CDT | Special Weather Statement | LCH | Beauregard | 69 min |
| May 8, 1:48 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides, Vernon | 57 min |
| May 8, 1:57 PM CDT | Small Craft Advisory | LCH | 32 hr | |
| May 8, 2:17 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 58 min |
| May 8, 2:18 PM CDT | Wind Advisory | LCH | Cameron, Lafayette, Saint Martin | 4 hr |
| May 8, 2:26 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Saint Landry | 64 min |
| May 8, 2:40 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 13 min |
| May 8, 3:02 PM CDT | Special Weather Statement | LCH | Acadia, Calcasieu, Jefferson Davis | 43 min |
| May 8, 3:09 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 36 min |
| May 8, 3:21 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 39 min |
| May 8, 3:27 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 19 min |
| May 8, 3:41 PM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 49 min |
| May 8, 3:49 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 56 min |
| May 8, 3:53 PM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 37 min |
| May 8, 3:55 PM CDT | Special Marine Warning | LCH | 65 min | |
| May 8, 4:05 PM CDT | Tornado Warning | LCH | Cameron | 25 min |
| May 8, 4:18 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin | 42 min |
| May 8, 4:21 PM CDT | Tornado Warning | LCH | Cameron | 39 min |
| May 8, 4:22 PM CDT | Special Marine Warning | LCH | 53 min | |
| May 8, 4:36 PM CDT | Tornado Warning | LCH | Cameron | 24 min |
| May 8, 4:53 PM CDT | Tornado Warning | LCH | Cameron, Vermilion | 16 min |
| May 8, 5:01 PM CDT | Tornado Warning | LCH | Cameron, Vermilion | 33 min |
| May 8, 5:02 PM CDT | Special Weather Statement | LCH | Iberia, St. Mary, Vermilion | 88 min |
| May 8, 5:15 PM CDT | Special Marine Warning | LCH | 2 hr | |
| May 8, 6:20 PM CDT | Special Marine Warning | LCH | 85 min |
Nearby
Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.